MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNW0T4
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during a cataract extraction with intraocular lens iol implant procedure, the scratch was found on the periphery of the intra ocular lens, that was inserted into the eye.The surgery was completed without product replacement.The scratch was hidden by the iris, and the patient's postoperative vision seems to be good.Additional information has been requested.
 
Additional Manufacturer Narrative
On initial mdr the fda product problem code 2993 was an error.It should have been 3020 on the initial mdr.Correction: on initial mdr the fda evaluation code 4114 was an error.It should have been 4117 on the initial mdr.Video was provided.Lens and cartridge preparation for the implantation is not provided in the video.Other viscoelastic device (ovd) fill or lens placement cannot be confirmed.Nozzle tip comes in the picture when being placed in the incision.Lens position appears to be acceptable during the lens implantation.As the lens is implanted and unfolds, marks/lines are visible at 3 o'clock position over the optic edge.The product investigation could not identify the root cause for the reported complaint.Based on our observation of the attached video, marks/lines are visible at the edge of the optic post implantation.Video on lens preparation for implantation is not provided.A definitive determination of damage cannot be made without the evaluation of the physical product.A final root cause cannot be determined based on available information.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was requested, but no further information is available.

Brand Name
CLAREON TORIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16692076
Report Number9612169-2023-00269
Device Sequence Number14980458
Product Code MJP
UDI-Device Identifier00380652410137
UDI-Public00380652410137
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2026
Device Model NumberCNW0T4
Device Lot Number25331235
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/12/2023
Supplement Date Received by Manufacturer05/24/2023
Initial Report FDA Received Date04/06/2023
Supplement Report FDA Received Date06/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/11/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.; MONARCH III IOL DELIVERY SYSTEM, INJECTOR.; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE.
Patient SexUnknown